Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pediatrics
Volume 2017, Article ID 5741896, 4 pages
https://doi.org/10.1155/2017/5741896
Case Report

Antituberculosis Drug-Induced Liver Injury with Autoimmune Features: Facing Diagnostic and Treatment Challenges

1Paediatrics Department, Centro Hospitalar de Vila Nova de Gaia e Espinho, Vila Nova de Gaia, Portugal
2Paediatric Gastroenterology Unit of Paediatrics Department, Centro Hospitalar de Vila Nova de Gaia e Espinho, Vila Nova de Gaia, Portugal
3Pulmonology Department, Centro Hospitalar de Vila Nova de Gaia e Espinho, Vila Nova de Gaia, Portugal
4The Multiresistant Tuberculosis Reference Center of the North Region of Portugal, Vila Nova de Gaia, Portugal
5Department of Clinical Epidemiology, Predictive Medicine and Public Health, University of Porto Medical School, Porto, Portugal
6Allergy and Pulmonology Pediatrics Unit of Pediatric Department, Centro Hospitalar de Vila Nova de Gaia e Espinho, Vila Nova de Gaia, Portugal
7Pediatric Tuberculosis, Pneumologic Diagnosis Center, Vila Nova de Gaia, Portugal

Correspondence should be addressed to Maria Adriana Rangel; moc.liamtoh@legnaranairdaairam

Received 1 July 2016; Revised 21 November 2016; Accepted 15 December 2016; Published 2 January 2017

Academic Editor: Mohammad M. A. Faridi

Copyright © 2017 Maria Adriana Rangel et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. J. Saukkonen, D. L. Cohn, R. M. Jasmer et al., “An official ATS statement: hepatotoxicity of antituberculosis therapy,” American Journal of Respiratory and Critical Care Medicine, vol. 174, no. 8, pp. 935–952, 2006. View at Publisher · View at Google Scholar · View at Scopus
  2. A. Tostmann, M. J. Boeree, R. E. Aarnoutse, W. C. M. de Lange, A. J. A. M. van der Ven, and R. Dekhuijzen, “Antituberculosis drug-induced hepatotoxicity: concise up-to-date review,” Journal of Gastroenterology and Hepatology, vol. 23, no. 2, pp. 192–202, 2008. View at Publisher · View at Google Scholar · View at Scopus
  3. A. Castiella, E. Zapata, M. I. Lucena, and R. J. Andrade, “Drug-induced autoimmune liver disease: a diagnostic dilemma of an increasingly reported disease,” World Journal of Hepatology, vol. 6, no. 4, pp. 160–168, 2014. View at Publisher · View at Google Scholar · View at Scopus
  4. A. S. DeLemos, D. M. Foureau, C. Jacobs, W. Ahrens, M. W. Russo, and H. L. Bonkovsky, “Drug-induced liver injury with autoimmune features,” Seminars in Liver Disease, vol. 34, no. 2, pp. 194–204, 2014. View at Publisher · View at Google Scholar · View at Scopus
  5. E. Martínez, J. Collazos, and J. Mayo, “Hypersensitivity reactions to rifampin: pathogenetic mechanisms, clinical manifestations, management strategies, and review of the anaphylactic-like reactions,” Medicine, vol. 78, no. 6, pp. 361–369, 1999. View at Publisher · View at Google Scholar · View at Scopus
  6. N. Kumar, C. K. Kedarishetty, S. Kumar, V. Khillan, and S. K. Sarin, “Antitubercular therapy in patients with cirrhosis: challenges and options,” World Journal of Gastroenterology, vol. 20, no. 19, pp. 5760–5772, 2014. View at Publisher · View at Google Scholar · View at Scopus
  7. H. M. Blumberg, W. J. Burman, R. E. Chaisson et al., “American Thoracic Society/Centers for Disease Control and Prevention/Infectious Diseases Society of America: treatment of tuberculosis,” American Journal of Respiratory and Critical Care Medicine, vol. 167, no. 4, pp. 603–662, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. C. C. Leung, C. L. Daley, H. L. Rieder, and W. W. Yew, “Management of adverse drug events in TB therapy,” in Tuberculosis, C. Lange and G. B. Migliori, Eds., pp. 167–193, European Respiratory Society, 2012. View at Google Scholar
  9. J. A. Caminero, Ed., Guidelines for Clinical and Operational Management of Drug-Resistant Tuberculosis, International Union Against Tuberculosis and Lung Disease, Paris, France, 2013.
  10. J. M. Paterson, M. M. Mamdani, M. Manno, and D. N. Juurlink, “Fluoroquinolone therapy and idiosyncratic acute liver injury: a population-based study,” Canadian Medical Association Journal, vol. 184, no. 14, pp. 1565–1570, 2012. View at Publisher · View at Google Scholar · View at Scopus
  11. D. Gleeson and M. A. Heneghan, “British Society of Gastroenterology (BSG) guidelines for management of autoimmune hepatitis,” Gut, vol. 60, no. 12, pp. 1611–1629, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. A. W. Lohse and G. Mieli-Vergani, “Autoimmune hepatitis,” Journal of Hepatology, vol. 55, no. 1, pp. 171–182, 2011. View at Publisher · View at Google Scholar · View at Scopus
  13. M. I. Lucena, N. Kaplowitz, H. Hallal et al., “Recurrent Drug-Induced Liver Injury (DILI) with different drugs in the Spanish Registry: the dilemma of the relationship to autoimmune hepatitis,” Journal of Hepatology, vol. 55, no. 4, pp. 820–827, 2011. View at Publisher · View at Google Scholar · View at Scopus